MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number 1CX*FX25E
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code11 has been referenced in the conclusions section of h6.A review of the device history record and product release decision control sheet of the involved product code/lot number combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported during set up, they noticed a cracked or slice in the purge line that comes off at the top of the fiber bundle.The oxygenator was changed out and the event did not delay beginning or continuing the surgery, the surgery was completed successfully.There was no blood loss due to the event.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation.The actual sample was received by ashitaka for evaluation.Visual inspection revealed that the purge line tube had almost fractured at the joint with the oxygenator purge line port.There were no other anomalies.Magnifying and electron microscopic inspections of the fracture cross- section of the purge line tube on the port side confirmed there was no any anomaly on the surface that could have been a trigger of the generation of the fracture with no embedded foreign substance or entrainment of air bubbles in the material.The surface was in the smooth state on some part and in the rough state on the other part.On the smooth part, some streaks were found to have been generated.This streak pattern implies that the fracture occurred at one point and developed in the direction of the streak pattern.The state of the fracture on the actual sample is experientially known to be consistent with the state when the tube has been damaged as a result of exposition to some shock force under a cold temperature.Review of the temperatures in the u.S.A.From january 2018 when the actual sample was manufactured to (b)(6) 2018 when this complaint occurred found that the lowest temperature had gone down to below zero in some days.With this information being taken into account, the reproductive test was performed with the test conditions being set arbitrarily.A pack of a test product sample which had been cooled down to minus 10 degree celsius beforehand was dropped from 1.5m high.As the result, the tube got fractured at the joint of the port.Based on the state of the fracture surface of the actual sample and the reproductive test result, it is likely the cause of reported event, is that the actual sample was cooled down due to a low temperature during transportation and/or due to the storage environment and that, in this state, it was subjected to some excessive shock force due to being handled inattentively during transportation or storage, resulting in the reported fracture of the tube.The exact cause of the reported event cannot be definitively determined based on the available information.Terumo is continuing to investigate the reported event and the occurrence of this nature, and is instructing the involved carriers and the warehouse staff to handle the product with the best care.

Brand Name
CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7503172
Report Number9681834-2018-00083
Device Sequence Number11160937
Product Code DTZ
UDI-Device Identifier04987350701060
UDI-Public04987350701060
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number1CX*FX25E
Device Lot Number180130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer05/08/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1